MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SHUNT SYSTEM; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SHUNT SYSTEM; HYDROCEPHALUS MANAGEMENT
Model Number FX812T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: scratches on the m.Blue housing.Colored peritoneal catheter.Peritoneal catheter connected a piece of catheter with a third- party connector.Permeability test: the test showed that the m.Blue and the peritoneal catheter are permeable.Computer control test: the computer control test showed the opening pressure of the differential unit of the valve, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 11.35 cmh2o.This is within the specified tolerance of 10 cmh2o ± 3 cmh2o.Additionally, the gravitational unit of the valve was tested according to standard procedure in the vertical position of the valve.At an opening pressure of 16 cmh2o in the vertical position, a pressure of 16 +6/ -12 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the gravitational unit of the m.Blue had a pressure of 13.50 cmh2o.This is within the specified tolerance of 16 +6/ -12 cmh2o.Adjustability test: the m.Blue was found to be not adjustable to specifications.Braking force and brake function test: the braking force test indicates that the brake function of the m.Blue is present.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valves, deposits were found in m.Blue.Results: based on our investigation results, we have determined that there was a non- adjustability of the valve at the time of our investigation.Detected deposits were the cause of the non- adjustability.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
It was reported that a m.Blue (part # fx812t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the valve was believed to be difficult to adjust and operate in over-drainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 72 years.Height: 170 centimeters (cm).Weight: 65 kilograms (kg).Gender: female.

Brand Name
M.BLUE 10 SHUNT SYSTEM
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15990196
Report Number3004721439-2022-00384
Device Sequence Number6208852
Product Code JXG
UDI-Device Identifier04041906504496
UDI-Public4041906504496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberFX812T
Device Catalogue NumberFX812T
Device Lot Number20049875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight65 KG